ArticleOsteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA2016
Alendronate- and risedronate-induced acute polyarthritis.
Article in Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 7 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Bisphosphonates are the mainstay treatment for postmenopausal osteoporosis. Although bisphosphonates are safety drugs, they have numerous side-effects such as arthralgia, elevated erythrocyte sedimentation rate and C-reactive protein, gastrointestinal disturbances, and flu-like illness with symptoms of fatigue, fever, chills, malaise, and myalgia. We present a case of acute polyarthritis after administration of alendronate and risedronate in a 52-year-old woman. To the best of the author's knowledge, this is the first case of acute polyarthritis induced by per os administration of both alendronate and risedronate during weekly usage. This is a report of a 52-year-old woman admitted to our hospital every week in a month, within 48 h, after receiving three times alendronate and one time risedronate with diffuse arthralgias, miyalgias, and swelling with effusions in both wrists, both ankles, interphalangeal joints in both hands and feet, and in both knees. When we discontinued alendronate and risedronate, oral raloxifene (60 mg/day) with oral calcium (1 g/day), and vitamin D3 (800 IU/day) was initiated. The symptoms regressed in 1 week. During the 1 year follow-up period, no myalgia, arthritis, or synovitis was detected. The side-effects of bisphosphonates are rarely reported in the literature. We believe that the prevalance of these side-effects would increase by closer follow-up of patients receiving these medications. To our knowledge, this patient is the first reported case of acute polyarthritis induced by per os administration of both alendronate and risedronate during weekly usage.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.